Announcement

Collapse
No announcement yet.

Clonazepam

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Clonazepam

    When I left the rehab hospital over a year and a half ago, they had me taking 1mg of Clonazepam per day(0.5 mg twice a day). It came time to renew my perscription not that long ago and the doctor cut my dose in half. About a week went by before I noticed any difference and then my spasms began to noticeably increase. Would it take a week before my body adjusted to the new dose? I can't find any other reason for the increased spasticity. Should that dosage change affect me like that? I also take 80mg of Baclofen a day and all of my other medications have remained the same.

    Thanks.

    #2
    Clonazepam, like Valium, takes a while to clear from your body. Like Valium, it is important to never stop it suddenly, but always to slowly reduce it if you are trying to wean from the drug. Like Valium, it causes physical dependence and stopping suddenly could be dangerous.

    Are you also starting other antispasticity drugs at the same time? This would be the usual routine if your physician was tapering the Clonazepam while increasing another antispasticity drug such as Baclofen or Zanaflex. If not, you may need a different drug. Please call your physician and let them know about this change.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment

    Working...
    X